Alert archive / Washington / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 29, 2013, 5:25 PM PDT for Chelan County, Washington. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 5:25 PM PDT (00:25 UTC)
- Expired
- Jun 29, 2013, 7:00 PM PDT
- In force
- 95 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 145 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 0.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WGUS56 KOTX 300025 FFWOTX WAC007-300200- /O.NEW.KOTX.FF.W.0006.130630T0025Z-130630T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 525 PM PDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 700 PM PDT * AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EIGHTMILE CAMPGROUND...BRIDGE CREEK CAMPGROUND...JOHNNY CREEK CAMPGROUND AND EIGHT MILE CAMPGROUND PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 4761 12082 4754 12073 4742 12081 4750 12094 $$
1 follow-up statement
266 WGUS76 KOTX 300155 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 655 PM PDT SAT JUN 29 2013 WAC007-300202- /O.EXP.KOTX.FF.W.0006.000000T0000Z-130630T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN WA- 655 PM PDT SAT JUN 29 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR SOUTH CENTRAL CHELAN COUNTY... THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED NORTH OF THE EIGHTMILE CAMPGROUND...BRIDGE CREEK CAMPGROUND...AND JOHNNY CREEK CAMPGROUND. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING...BUT AT THIS TIME THE THREAT FOR ANOTHER STORM CAPABLE OF PRODUCING FLASH FLOODING APPEARS TO BE LOW. LAT...LON 4761 12082 4754 12073 4742 12081 4750 12094 $$ KOCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:39 PM PDT, 46 minutes earlier.
Area forecast discussion, Jun 29, 4:39 PM PDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
439 PM PDT Sat Jun 29 2013
.SYNOPSIS...
Scattered showers and thunderstorms will continue into this
evening. Hot and dry weather will return Sunday and continue
through much of this week. Monday and Tuesday will be exceedingly hot
with many locations reaching 100 degrees or more. A weak push of
slightly cooler air will arrive on Wednesday. The Fourth of July
will be seasonably hot and dry.
&&
.DISCUSSION...
Tonight through Monday...Latest models are in decent agreement in
promoting an end to the current round of showers and thunderstorms
overnight tonight...followed by an aggressive strengthening of the
overall ridge aloft Sunday and Monday. Thus the forecast will
reflect a return to the summer heat...back into the 90s on Sunday
and up to near or slightly above the century mark at most
basin/valley locations by Monday afternoon.
First...for this evening an unstable air mass continues to exist
over the region...particularly aloft where continued steep lapse
rates will be available to be exploited by a second weak upper
level wave transiting the region in the southwest flow...best
resolved on the water vapor loop. The first wave came through last
night and triggered the early morning thunderstorms...this second
wave will keep the thunder threat going through this evening but
with the threat of stronger/more widespread storms south of Interstate
90. Cloud cover and frequent precipitation north of I-90 will
likely prevent significant SB CAPE from having been established by early
this evening...and so further precipitation will be mainly
occasional showers with isolated embedded thunderstorms.
The potential for further scattered thunderstorms...some of them
strong...will exist through 10 pm or so over the Palouse and
points southward where less cloud cover today has allowed
temperatures to climb into the mid 80s with dew points in the
upper 50s and 60s. This has created a high SB CAPE environment
waiting for a trigger to break a cap of a hundred joules or so of
CIN. The upper forcing associated with the incoming wave may be
sufficient...or outflow boundaries from the northern complex of
showers may provide a trigger as well. Thus the potential exist
for further strong thunderstorms into the evening over this
region.
The other focus of evening storms will be over the
Cascades...largely spared until now from widespread rain
today...where scattered thunderstorms with locally heavy rain have
developed in the last hour. This area will be subject to Flash
Floods in this moisture rich environment from slow moving or
training storms this evening. A Flash Flood Watch has been
issued.
By late tonight the upper level disturbance will move out of the
region...and the ridge will build back with model soundings
suggesting an overall drying of the column and weak subsidence
developing aloft. This will stabilize the air mass Sunday through
Monday and allow strong solar heating both days with sparse cloud
cover. So...after today it is back into the oven for the forecast
area with no significant weather beyond the heat and unusually
high humidity. /Fugazzi
Monday night through Saturday...Subtle Changes to the ridge axis
starting slightly earlier could make Tuesday's high temperatures
equal to Mondays which is slightly different than earlier
forecasts which have had Tuesday stand out as the hottest day for
most locations...regardless it will still be a hot day Tuesday with
most lowland locations reaching daytime highs in the triple
digits. A moderate strength front runs over the top of this ridge
Tuesday and primarily allows for a cooling trend to begin on
either Tuesday and/or Wednesday but may also kick off isolated
thunderstorms with its passage. In addition to further cooling
for Wednesday one thing in particular to look out for is a compact
small mesoscale shortwave running up under the ridge via a path
through Eastern Oregon and up into Southeast Washington and then
North Idaho which could very well fire up thunderstorms as it
passes. Thursday weather is cluttered as not only does the ridge
continue to deflate but a vigorous cold front takes a significant
amount of energy out of it with most models not depicting much
precipitation with its passage which means it is highly likely to
be a gusty wind maker when it goes through. At same time yet
another mesoscale shortwave undercuts the ridge ahead of the
vigorous wind producing cold front which may yet again bring
thunderstorms to extreme Southeast Washington and Southern
Portions of the North Idaho Panhandle. What is left for Friday and
Saturday is a flat ridge/zonal flow which allows the cooling trend
to continue along with a bit more clouds and gusty winds at times
depending upon strength of minor disturbances passing through this
flow but little in the way of significant if any precipitation.
/Pelatti
&&
.AVIATION...
00Z TAFS...Majority of showers and thunderstorms on the decrease
this evening, the exception being those stronger ones near KEAT
and vicinity west of a line from Moses Lake to Omak which look
to linger longer into the evening until 03Z or so and produce
heavy rain and associated MVFR ceilings rather than decreased
visibility as they are rather high based. Otherwise trend for
tonight is decreasing clouds and drying allowing for VFR
conditions to prevail with perhaps some very spotty late night and
early morning valley fog and stratus from perhaps the usual 10Z-17Z
time interval. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 65 91 68 100 71 100 / 20 0 0 0 10 10
Coeur d'Alene 63 90 64 99 68 98 / 30 0 0 0 10 10
Pullman 61 90 64 99 67 98 / 40 0 0 0 10 10
Lewiston 68 98 69 105 73 105 / 30 0 0 10 10 10
Colville 59 95 62 103 66 102 / 30 10 0 10 10 10
Sandpoint 58 89 59 97 62 97 / 30 10 0 0 10 10
Kellogg 62 89 64 97 66 97 / 40 10 0 0 10 10
Moses Lake 64 96 68 103 71 103 / 10 0 10 10 10 10
Wenatchee 68 95 72 101 73 101 / 40 0 10 10 10 10
Omak 63 96 66 102 69 102 / 40 0 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for East
Slopes Northern Cascades-Lower Garfield and Asotin Counties-
Moses Lake Area-Northeast Mountains-Okanogan Highlands-
Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Waterville Plateau-Wenatchee Area.
Flash Flood Watch until 8 PM PDT this evening for East Slopes
Northern Cascades-Wenatchee Area.
&&Hazardous weather outlook, Jun 29, 4:46 AM PDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 446 AM PDT SAT JUN 29 2013 IDZ004-026-027-WAZ031-032-301200- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. A FEW STORMS THIS AFTERNOON MAY BECOME STRONG TO SEVERE WITH HEAVY RAIN...LARGE HAIL...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR ALONG THE SNAKE RIVER. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. IDZ001>003-WAZ033>038-041-043-044-301200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY. SOME STORMS WILL PRODUCE GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR IN THE MOSES LAKE AREA. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. WAZ042-301200- EAST SLOPES NORTHERN CASCADES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES...INCREASING THE THREAT FOR FLASH FLOODING OVER RECENT BURN SCARS ALONG THE EAST SLOPES OF THE NORTHERN CASCADES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 96 AND 103. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY.
In the hours before
Local storm report, Jun 29, 2:30 PM PDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD 1 NNE WENATCHEE 47.44N 120.32W
06/29/2013 CHELAN WA DEPT OF HIGHWAYS
MUDFLOW ON THE US 2/97 JCT. SR 28
&&
JCLEVLocal storm report, Jun 29, 2:52 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLASH FLOOD 2 ESE WENATCHEE 47.42N 120.29W
06/29/2013 DOUGLAS WA TRAINED SPOTTER
REPORTS OF MANHOLE COVERS BEING BLOWN OFF FROM WATER AND
MUD DEBRIS IN STREETS
&&
JCLEVSpecial weather statement, Jun 29, 3:00 PM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT SAT JUN 29 2013
WAZ038-292245-
FERRY WA-OKANOGAN WA-
300 PM PDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
NORTHWESTERN FERRY COUNTY IN NORTHEAST WASHINGTON
UNTIL 345 PM PDT
AT 258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF REPUBLIC..MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
TORODA...
FERRY...
LAT...LON 4901 11867 4900 11859 4882 11901 4886 11907
4901 11895 4901 11879 4900 11878 4901 11868
TIME...MOT...LOC 2200Z 223DEG 16KT 4888 11899
SBLocal storm report, Jun 29, 3:13 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
313 PM PDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLASH FLOOD 1 WNW WENATCHEE 47.43N 120.34W
06/29/2013 CHELAN WA LAW ENFORCEMENT
REPORTS OF MANHOLE COVERS BEING BLOWN OFF FROM WATER IN
THE MILLERDALE AVE TO SPRINGWATER AVE ALONG MILLER ST
&&
JCLEVLocal storm report, Jun 29, 3:56 PM PDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
356 PM PDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 WSW WENATCHEE 47.42N 120.35W
06/29/2013 CHELAN WA TRAINED SPOTTER
1 TO 2 INCES OF WATER FLOWING DOWN THE STREETS CURB TO
CURB ON ROADS LEADING OUT OF NUMBER 1 CANYON AND NUMBER 2
CANYON. ROADS ARE NOW CLEAR AS OF 3 PM.
&&Local storm report, Jun 29, 4:01 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
401 PM PDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 WSW WENATCHEE 47.42N 120.34W
06/29/2013 CHELAN WA PUBLIC
COCORAHS WA-CH-13 REPORTED 1.03 INCHES OF RAIN. STREETS
BEGAN FLOODING AROUND 125 PM HALTING TRAFFIC AT
INTERSECTIONS. LOWER LEVEL OF OUTBUILDING FLOODED.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:15 PM PDT | Special Weather Statement | OTX | Chelan | 30 min |
| Jun 29, 6:39 PM PDT | Special Weather Statement | OTX | Chelan | 21 min |
Nearby
Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.